Alert archive / Missouri / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood watch at Jun 13, 2011, 4:39 PM CDT for 9 counties in Missouri. It took effect at Jun 13, 2011, 7:00 PM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 4:39 PM CDT (21:39 UTC)
- In effect from
- Jun 13, 2011, 7:00 PM CDT
- Expired
- Jun 15, 2011, 3:28 AM CDT
- In force
- 32 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
Counties Adair County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 176 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 607 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
585 WGUS63 KEAX 132139 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 439 PM CDT MON JUN 13 2011 ...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI TONIGHT... .THUNDERSTORMS ARE EXPECTED TO FORM OVER PARTS OF SOUTHERN IOWA AND NORTHERN MISSOURI THIS EVENING AND EVOLVE INTO A COMPLEX OF STORMS THAT MOVE REPEATEDLY OVER THE SAME AREAS. SINCE THIS REGION HAS RECEIVED SOME SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING PROBLEMS. MOZ005>008-015>017-024-025-140545- /O.NEW.KEAX.FF.A.0002.110614T0000Z-110614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO- MACON- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 439 PM CDT MON JUN 13 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI...GRUNDY...HARRISON...LINN MO...MACON... MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. * UNTIL 7 AM TUESDAY MORNING * A THUNDERSTORM COMPLEX IS EXPECTED TO FORM OVER PARTS OF SOUTHERN IOWA OR NORTHERN MISSOURI THIS EVENING AND TRACK SOUTHEAST OVERNIGHT AND PRODUCE PERIODS OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITHIN SEVERAL HOURS WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MJ
6 follow-up statements
690 WGUS63 KEAX 140431 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1131 PM CDT MON JUN 13 2011 ...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI TONIGHT... .THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF SOUTHERN IOWA AND NORTHERN MISSOURI THIS EVENING WITH ADDITIONAL THUNDERSTORMS POSSIBLE OVERNIGHT. THIS COMPLEX OF STORMS WILL HAVE A TENDENCY TO MOVE REPEATEDLY OVER THE SAME AREAS. SINCE THIS REGION HAS RECEIVED SOME SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING PROBLEMS. MOZ005>008-015>017-024-025-141200- /O.CON.KEAX.FF.A.0002.000000T0000Z-110614T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO- MACON- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 1131 PM CDT MON JUN 13 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. * UNTIL 7 AM CDT TUESDAY * THUNDERSTORMS ARE EXPECTED TO TRACK SOUTHEAST ACROSS PORTIONS OF NORTH-CENTRAL AND NORTHEAST MISSOURI OVERNIGHT AND PRODUCE PERIODS OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITHIN SEVERAL HOURS WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DEROCHE
617 WGUS63 KEAX 140841 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 341 AM CDT TUE JUN 14 2011 ...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI TONIGHT THROUGH EARLY WEDNESDAY MORNING... .A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI THIS MORNING AND THIS AFTERNOON. HOWEVER GREATER CHANCES FOR THUNDERSTORMS OVER THIS AREA WILL BE DURING THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT MOVES EASTWARD ACROSS THE REGION. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WITH HALF AN INCH TO ONE INCH OF RAINFALL EXPECTED AND LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. SINCE THIS REGION HAS RECEIVED SOME SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING PROBLEMS. MOZ005>008-015>017-024-025-141645- /O.EXT.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO- MACON- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 341 AM CDT TUE JUN 14 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. * THROUGH WEDNESDAY MORNING * THUNDERSTORMS ARE EXPECTED TO TRACK SOUTHEAST ACROSS PORTIONS OF NORTH-CENTRAL AND NORTHEAST MISSOURI OVERNIGHT AND PRODUCE PERIODS OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITHIN SEVERAL HOURS WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ ACH
894 WGUS63 KEAX 141750 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT TUE JUN 14 2011 ...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI TONIGHT THROUGH EARLY WEDNESDAY MORNING... .SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NEAR A WARM FRONT OVER PARTS OF NORTHERN MISSOURI LATE THIS AFTERNOON...EVENTUALLY MERGING INTO A COMPLEX OF THUNDERSTORMS WHICH WILL RACK SOUTHEAST DURING THE EVENING HOURS TOWARDS CENTRAL MISSOURI. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WITH HALF AN INCH TO ONE INCH OF RAINFALL EXPECTED AND LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. SINCE THIS REGION HAS RECEIVED SOME SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING PROBLEMS. MOZ005>008-015>017-024-025-150200- /O.CON.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO- MACON- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 1250 PM CDT TUE JUN 14 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. * THROUGH WEDNESDAY MORNING * THUNDERSTORMS ARE EXPECTED TO TRACK SOUTHEAST ACROSS PORTIONS OF NORTH-CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND PRODUCE PERIODS OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITHIN SEVERAL HOURS WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MJ
497 WGUS63 KEAX 142119 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 419 PM CDT TUE JUN 14 2011 ...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI TONIGHT THROUGH EARLY WEDNESDAY MORNING... .SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM NEAR A WARM FRONT OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI LATE THIS AFTERNOON OR EARLY EVENING...EVENTUALLY MERGING INTO A COMPLEX OF THUNDERSTORMS WHICH WILL TRACK SOUTHEAST DURING THE EVENING HOURS TOWARDS CENTRAL MISSOURI. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WITH HALF AN INCH TO ONE INCH OF RAINFALL EXPECTED AND LOCALIZED RAINFALL AMOUNTS UP TO 2 INCHES POSSIBLE. SINCE THIS REGION HAS RECEIVED SOME SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING PROBLEMS. MOZ005>008-015>017-024-025-150530- /O.CON.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO- MACON- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 419 PM CDT TUE JUN 14 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. * THROUGH WEDNESDAY MORNING * THUNDERSTORMS ARE EXPECTED TO TRACK SOUTHEAST ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND PRODUCE PERIODS OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITHIN SEVERAL HOURS WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MJ
708 WGUS63 KEAX 150311 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1011 PM CDT TUE JUN 14 2011 ...HEAVY RAINFALL POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI TONIGHT THROUGH EARLY WEDNESDAY MORNING... .THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR A WARM FRONT OVER PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI THIS EVENING...POSSIBLY EXPANDING SOUTHWARD INTO PARTS OF CENTRAL MISSOURI. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS...WITH HALF AN INCH TO ONE INCH OF RAINFALL EXPECTED AND LOCALIZED RAINFALL AMOUNTS UP TO 2 INCHES POSSIBLE. SINCE THIS REGION HAS RECEIVED SOME SIGNIFICANT RAINFALL OVER THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLASH FLOODING PROBLEMS. MOZ005>008-015>017-024-025-151200- /O.CON.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO- MACON- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 1011 PM CDT TUE JUN 14 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MISSOURI... GRUNDY...HARRISON...LINN MO...MACON...MERCER...PUTNAM AND SULLIVAN. IN NORTHEAST MISSOURI...ADAIR AND SCHUYLER. * UNTIL 7 AM CDT WEDNESDAY * THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND PRODUCE PERIODS OF HEAVY RAINFALL. SOME STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS WHICH COULD RESULT IN RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IN A SHORT AMOUNT OF TIME WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HAWBLITZEL
483 WGUS63 KEAX 150828 FFAEAX FLOOD WATCH NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 328 AM CDT WED JUN 15 2011 MOZ005>008-015>017-024-025-150930- /O.CAN.KEAX.FF.A.0002.000000T0000Z-110615T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LINN MO- MACON- INCLUDING THE CITIES OF...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... BROOKFIELD...MACON...LA PLATA 328 AM CDT WED JUN 15 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MISSOURI AND NORTHEAST MISSOURI HAS BEEN CANCELLED. THE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE LOW PRESSURE SYSTEM THAT IMPACTED THE AREA LAST EVENING AND EARLY THIS MORNING HAS PROGRESSED EASTWARD...WITH THE PRECIPITATION EXITING THE AREA. THEREFORE...HAVE CANCELED THE FLASH FLOOD WATCH FOR THIS AREA. $$ ACH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 13, 12:49 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 13, 12:49 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1249 PM CDT MON JUN 13 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SHORT TERM (TODAY THROUGH WEDNESDAY)... ALL IS QUIET SO FAR...COUNTER TO WHAT SUITE OF MESO MODELS SUGGEST SHOULD BE OCCURRING. IT APPEARS THAT DIVERGENT H8 FLOW ACROSS NE KS AND NW MO AND CAPPING INVERSION BETWEEN H9 AND H8 SUPPRESSING CONVECTION SO FAR. SOME ENHANCEMENT IN AC/ACCAS FIELD ACROSS CENTRAL KANSAS EVIDENT ON RECENT IR IMAGERY...WHICH IS NOT TOO SURPRISING AS 45-50 H8/H7 LLJ IMPINGING ON EDGE OF EML IN THIS REGION. IF STORMS DO NOT FIRE SOON...BEST CONVERGENCE BY DIURNAL LLJ MAXIMUM WILL BE LOST...SO MIGHT NOT SEE ANY DEVELOPMENT. HOWEVER...DECIDED TO BROADBRUSH A NARROW BAND OF SLIGHT CHANCE POPS ALONG AXIS AC DEVELOPMENT...WHICH APPEARS WELL ALIGNED FAIRLY WELL WITH BAND OF PRESSURE ADVECTION ALONG 310-312K SURFACE. OVERALL USED A BLEND OF THE RUC/GEM FOR PRECIPITATION TRENDS IN THE NEAR TERM. THREAT OF CONVECTION WILL NOT LINGER LONG...AS LLJ WEAKENS AND STOUT CAP TAKES CONTROL. LEFT A SLIVER OF SLIGHT CHANCE/LOW CHANCE POPS ACROSS NORTHEAST CWA GIVEN THIS REGION WILL BE LOCATED IN PROXIMITY TO THE CYCLONIC SHEAR SIDE OF H5 RIDGE. AS FAR AS TEMPERATURES...READINGS WILL CONTINUE TO EDGE UPWARDS TODAY AS LOW-MID 20 H8 TEMPERATURES ADVECT INTO SOUTHWEST PORTIONS OF CWA. THERE WILL BE QUITE A RANGE IN TEMPERATURES...WITH A LIKELY 15-20 DEGREE SPREAD BETWEEN EAST CENTRAL KANSAS AND NORTHEAST MISSOURI. USED A BLEND OF EC/GEM AS A GENERAL GUIDE FOR TEMPERATURES GIVEN THEIR PAUCITY OF EVAPORATIVE COOLING IMPACT DUE TO CONVECTION. CAPPING INVERSION WILL CONTINUE TO BUILD ACROSS THE REGION TONIGHT...BUT A SHORTWAVE EJECTING ACROSS NORTHERN PLAINS APPEARS TO ENHANCE CONVERGENCE PROVIDED BY LLJ...THUS THERE MAY BE A SLIGHTLY BETTER CHANCE OF NOCTURNAL CONVECTION ACROSS NORTHEAST MISSOURI. THREAT OF STORMS WILL RETURN THE REMINDER OF FORECAST AREA ON TUESDAY...AS OVERALL H5 HEIGHTS LOWER IN RESPONSE TO MORE VIGOROUS SHORTWAVE. CONTINUED TREND OF PREVIOUS FORECASTS OF BROADBRUSHING ENTIRE FORECAST AREA WITH CHANCE POPS. H8/H8 THERMAL RIDGE RE-ORIENTS FURTHER SOUTH DUE TO FALLING HEIGHTS...THUS TRIMMED TEMPERATURES A DEGREE OR TWO ACROSS MOST OF THE REGION FOR TUESDAY. WEDNESDAY WILL BE A TRANSITION DAY...IN THE WAKE OF EXPECTED LONG NIGHT OF CONVECTION ON TUESDAY NIGHT. WEAK WIND FIELD AND JUNE INSOLATION WILL KEEP TEMPERATURES ONLY A FEW DEGREES COOLER ON WEDNESDAY UNDER WEAK LOW LEVEL COOL ADVECTION REGION. PRECIPITATION THREAT GRADUALLY WILL END FROM WEST TO EAST AS H5 SHORTWAVE MOVES FROM NORTHERN PLAINS INTO GREAT LAKES REGION. MEDIUM RANGE (THURSDAY THROUGH SUNDAY)... UPPER RIDGING WILL BUILD ACROSS THE PLAINS THURSDAY BEFORE THE NEXT UPPER SHORTWAVE DAMPENS H5 HEIGHTS ACROSS THE CENTRAL PLAINS ONCE AGAIN. THIS SHOULD BRING A RETURN TO HIGHER RAIN CHANCES THROUGH THE END OF THE WORK WEEK AS THE SYSTEM TRANSITIONS TO THE EAST. BY THE WEEKEND...UPPER RIDGING RETURNS TO CENTRAL/SOUTHERN PLAINS WITH NAEFS DEPICTING H5 HEIGHTS AT OR ABOVE 590 DM ACROSS SOUTHERN PLAINS...WITH TRANSLATES TO MID 20 H8 TEMPS AND H7 TEMPERATURES IN THE 15-16C RANGE. THIS SHOULD LIMIT OVERALL PRECIP THREAT FOR THE WEEKEND...AND WILL SIGNAL A RETURN TO ABOVE NORMAL TEMPERATURES. GENERALLY FOLLOWED CONSENSUS BLEND...THOUGH TEMPERATURES MAY NEED TO BE NUDGED UPWARD IN THE OUTER PERIODS. ACCOUNT. SF && .AVIATION... FOR THE 12Z TAFS...AN ELEVATED MIXED LAYER...EML...IS SPREADING NORTHEAST THROUGH EAST CENTRAL KS/WEST CENTRAL MO AND SHOVING THE CONVECTION OFF TO THE EAST. THIS EML WILL ACT AS A LID AND INHIBIT ADDITIONAL CONVECTION AT KMCI/KMKC. A SURFACE WARM FRONT STRETCHING FROM NORTHEAST KS THROUGH WEST CENTRAL MO MAY TEMPORARILY LIFT NORTH OF KMCI/KMKC DURING THE LATE AFTERNOON AND EARLY EVENING HOURS BUT SHOULD SHIFT BACK SOUTH OVERNIGHT. THIS BOUNDARY MAY BECOME THE FOCUS FOR THUNDERSTORM ACTIVITY OVER SOUTHEAST NEB...NORTHEAST KS...NW MO LATE THIS AFTERNOON AND EVENING. UNDER THIS SCENARIO FEEL IT BEST TO MENTION A THREAT OF THUNDER FOR ALL 3 TERMINALS WITH KSTJ HAVING THE BEST CHANCE. THE WARM FRONT SHOULD SHIFT NORTH OF AT LEAST KMCI/KMKC TUESDAY MORNING WITH THE CAPPING EML SPREADING BACK IN. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 13, 1:14 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 114 PM CDT MON JUN 13 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-141130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 114 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON OVER NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS AND SPREAD SOUTHEAST AND EAST DURING THE EVENING HOURS. A WARM FRONT BOWING EAST-SOUTHEAST FROM AN AREA OF LOW PRESSURE OVER NORTH CENTRAL KANSAS THROUGH WEST CENTRAL MISSOURI WILL LIKELY BECOME THE FOCUS FOR THE DEVELOPMENT OF A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS. THE AIRMASS SOUTH OF THE WARM FRONT WILL BECOME VERY UNSTABLE THIS AFTERNOON AND WILL FUEL THE DEVELOPMENT OF THUNDERSTORMS. COMBINED WITH A FAVORABLE VERTICAL WIND SHEAR PROFILE AND THE LOCATION OF THE LOW LEVEL JET WILL FAVOR THE DEVELOPMENT OF ROTATING SUPERCELLS. WHILE VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS...ISOLATED TORNADOES WILL BE POSSIBLE MAINLY ALONG AND NEAR THE WARM FRONT. ALL BUT THE SOUTHWEST CORNER OF THE FORECAST AREA WILL BE UNDER A SEVERE THREAT FROM LATE THIS AFTERNOON THROUGH TONIGHT. HEAVY RAINFALL AND FLOODING ALSO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR STORMS WILL RETURN FOR THE ENTIRE OUTLOOK AREA TUESDAY AND TUESDAY NIGHT...AS AN AREA OF LOW PRESSURE DEVELOPS ACROSS THE HIGH PLAINS AND MOVES ACROSS THE CENTRAL PLAINS. CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AFTER A LULL IN THUNDERSTORM ACTIVITY...WEDNESDAY INTO EARLY THURSDAY...MORE THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO SATURDAY. IT IS STILL TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE POSSIBLE. ALTHOUGH NOT PRESENTLY EXPECTED...ANY WIDESPREAD HEAVY RAINFALL DURING THIS PERIOD COULD LEAD TO ADDITIONAL RISES ALONG THE MISSOURI RIVER BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM LATE THIS AFTERNOON THROUGH TONIGHT. MJ
In the hours before
Special weather statement, Jun 13, 11:57 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 AM CDT MON JUN 13 2011
MOZ008-017-131730-
ADAIR MO-SCHUYLER MO-
1157 AM CDT MON JUN 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR AND SOUTHWESTERN
SCHUYLER COUNTIES UNTIL 1230 PM CDT...
AT 1154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NOVINGER...OR 12 MILES WEST OF
KIRKSVILLE...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KIRKSVILLE...NOVINGER AND GREENTOP.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4014 9286 4032 9285 4035 9278 4034 9269
4037 9268 4042 9253 4017 9239
TIME...MOT...LOC 1658Z 264DEG 19KT 4024 9277
21Local storm report, Jun 13, 12:16 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL NOVINGER 40.23N 92.71W
06/13/2011 M1.00 INCH ADAIR MO TRAINED SPOTTER
&&
GAMISSpecial weather statement, Jun 13, 12:29 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 PM CDT MON JUN 13 2011
MOZ008-017-131800-
ADAIR MO-SCHUYLER MO-
1229 PM CDT MON JUN 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAIR AND SOUTHERN
SCHUYLER COUNTIES UNTIL 100 PM CDT...
AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GREENTOP...OR 9 MILES NORTH OF
KIRKSVILLE...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DOWNING.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4022 9265 4037 9269 4039 9269 4040 9267
4040 9268 4041 9267 4043 9270 4044 9270
4045 9271 4053 9235 4025 9235
TIME...MOT...LOC 1729Z 259DEG 25KT 4033 9253
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:28 AM CDT | Special Weather Statement | EAX | Daviess | 47 min |
| Jun 13, 5:35 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 40 min |
| Jun 13, 5:50 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 24 min |
| Jun 13, 6:28 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston | 47 min |
| Jun 13, 6:34 AM CDT | Areal Flood Advisory | EAX | Chariton, Grundy, Linn, Livingston, Macon | 4 hr |
| Jun 13, 6:44 AM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| Jun 13, 7:11 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston | 34 min |
| Jun 13, 7:13 AM CDT | Special Weather Statement | EAX | Macon | 47 min |
| Jun 13, 7:29 AM CDT | Special Weather Statement | EAX | Randolph | 46 min |
| Jun 13, 7:43 AM CDT | Special Weather Statement | EAX | Linn | 47 min |
| Jun 13, 7:46 AM CDT | Special Weather Statement | EAX | Pettis | 29 min |
| Jun 13, 7:48 AM CDT | Special Weather Statement | EAX | Sullivan | 42 min |
| Jun 13, 8:27 AM CDT | Special Weather Statement | EAX | Linn | 48 min |
| Jun 13, 8:34 AM CDT | Special Weather Statement | EAX | Pettis | 41 min |
| Jun 13, 8:39 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 21 min |
| Jun 13, 8:48 AM CDT | Special Weather Statement | EAX | Ray | 27 min |
| Jun 13, 8:54 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 24 min |
| Jun 13, 8:56 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 23 min |
| Jun 13, 9:14 AM CDT | Special Weather Statement | EAX | Lafayette | 31 min |
| Jun 13, 9:45 AM CDT | Special Weather Statement | EAX | Saline | 30 min |
| Jun 13, 10:33 AM CDT | Special Weather Statement | EAX | Howard | 27 min |
| Jun 13, 11:57 AM CDT | Special Weather Statement | EAX | Adair | 33 min |
| Jun 13, 12:00 PM CDT | Areal Flood Advisory | EAX | Atchison | 24 hr |
| Jun 13, 12:29 PM CDT | Special Weather Statement | EAX | Schuyler | 31 min |
| Jun 13, 1:55 PM CDT | Flash Flood Warning | EAX | Holt | 6 hr |
Nearby
Flash Flood Watches in Missouri, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.